MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter removed due to leaks for the past few months.The device malfunction was confirmed under x-ray.A new artificial urinary sphincter consisting of a cuff, pump, and balloon was implanted.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, that the identified cuff fluid leak and low balloon pressure could affect the functionality of device and cause or contribute to the reported clinical observations.Device history record review (dhr): dhr review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: upon receipt at our quality assurance laboratory, the device was thoroughly analyzed.The ams 800 artificial urinary sphincter (aus) control pump component was visually inspected, microscopically examined, and tested for leaks.Indentations were found along the length of both the input and output kink resistant tubing sections.These indentations aligned when matched up with the opposing section of tubing and the surfaces appeared shiny which indicates surface-to-surface contact and general wear.No leaks were identified during leak testing.The balloon component was visually inspected, microscopically examined, and tested for leaks.Inspection of the remainder of the device revealed no damage or other abnormalities.No fluid leaks were identified during performance of the leak test.The balloon did not pass pressure testing due to low pressure.The cuff was visually inspected, leak tested and examined using a microscope.No damage or abnormalities were noted during the visual inspection.There was a leak in the cuff shell at a corner of a fold that was the result of fatigue.The pump was not functionally tested due to the confirmed fluid leak in the associated cuff and below specification pressure confirmed in the associated balloon.The pump passed all testing.Product analysis concluded that the identified fluid leak and balloon pressure below specification could affect the functionality of device and could have caused or contributed to the reported clinical observations.Labeling review: review of device labeling found no evidence of device off-label use or failure to follow instructions.Additionally, the reported event of break is included as a potential adverse event within the device instructions for use (ifu).Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: based on this investigation, the investigation conclusion code of caused traced to component failure was chosen, based on the identified cuff fluid leak and the balloon pressure below specification that would affect the functionality of device.The adverse event of device has a fluid leak leading to limited device function and mechanical difficulty with the device are known as of a risk of the device and are included in hazard analysis.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter removed due to leaks occurring over the past few months.The device malfunction was confirmed under x-ray.A new artificial urinary sphincter consisting of a cuff, pump, and balloon was implanted.No patient complications were reported.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13624735
Report Number2124215-2022-05944
Device Sequence Number5059861
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public00878953000770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/07/2016
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number741401006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72400024/791089003 PRESSURE BALLOON; 72400024/791089003 PRESSURE BALLOON; 72400098/783610017 PUMP; 72400098/783610017 PUMP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale